MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occured.The target lesion was located in a iliac venous compression syndrome.A 16-2/5.8/120 xxl was selected.However, during unpacking, the shaft broke.The procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a visual and microscopic examination was performed on the returned xxl device.The device was returned with the balloon protector in position over the balloon material.The balloon was tightly folded and had not been subjected to positive pressure.No damage or any issues were noted with the balloon material that could have contributed with the complaint incident.A visual and tactile examination identified no damage or any issues along the length of the device that could have contributed to the complaint incident.No device separation or fracturing were identified.No damage or any issues were noted with the tip or markerbands that could have contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8274225
Report Number2134265-2019-00309
Device Sequence Number13779737
Product Code KNQ
UDI-Device Identifier08714729163053
UDI-Public08714729163053
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2021
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0022567096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight70